Mum's been in a residential nursing home for over a year now. She has mixed Alzheimer's and vascular dementia and was prescribed Donepezil in September 2014. For much of this year she has seemed to be doing well physically and has seemed much happier and less anxious, but quite suddenly two weeks ago she took to her bed and hasn't got up yet, nor is she showing any wish to do so. At first everyone said it was a seasonal virus that was hitting her hard, but as things have gone on she seems to be getting more poorly and isn't shaking it off. The carers are putting all the accidents with wetting and soiling the bed down to diarrhoea. The doctor has been to see her twice and says she hasn't got anything seriously wrong (apart from the obvious). But what worries me is that not only is she sleeping all the time, not answering the phone, not wanting to get up, but she is only eating a few mouthfuls a day and says that her whole body is aching, to the extent that when I tried to help her to the toilet she was crying out with pain and could scarcely walk. To me this doesn't look like just a seasonal cold. Mum would never choose to stay in bed and sleep if she had an ounce of energy left. She just doesn't do staying in bed even when her hip was broken. This is so unlike her. We were told at the time the Donepezil was prescribed that it would only be effective for between 6 months and a year. Is it possible that when it wears off it could produce a sudden worsening of the dementia symptoms ? Does anyone have any experience of this ?